Alert archive / Georgia / Red Flag Warnings in 2006

Red Flag Warning 131, NWS Tallahassee, FL

December 8, 200626 counties in Georgia; 16 counties in Florida

NWS Tallahassee, FL issued this red flag warning at Dec 8, 2006, 2:24 PM EST for 26 counties in Georgia; 16 counties in Florida. It took effect at Dec 9, 2006, 9:00 AM EST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 8, 2006, 2:24 PM EST (19:24 UTC)
In effect from
Dec 9, 2006, 9:00 AM EST
Expired
Dec 9, 2006, 7:00 PM EST
In force
10 hr
Issued by
NWS Tallahassee, FL
All 42 counties

Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL, Baker County, GA, Ben Hill County, GA, Berrien County, GA, Brooks County, GA, Calhoun County, GA, Clay County, GA, Colquitt County, GA, Cook County, GA, Decatur County, GA, Dougherty County, GA, Early County, GA, Grady County, GA, Irwin County, GA, Lanier County, GA, Lee County, GA, Lowndes County, GA, Miller County, GA, Mitchell County, GA, Quitman County, GA, Randolph County, GA, Seminole County, GA, Terrell County, GA, Thomas County, GA, Tift County, GA, Turner County, GA, Worth County, GA

The radar

The Tallahassee radar (KTLH), 61 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.4 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2006-12-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2006-12-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -171 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1378 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
-171 m²/s²
0-3 km storm-relative helicity
-16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTAE 081924
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
224 PM EST FRI DEC 8 2006

...A RED FLAG WARNING IS IN EFFECT UNTIL 7 PM EST THIS EVENING FOR 
ALL OF SOUTHWEST AND SOUTH CENTRAL GEORGIA DUE TO LONG DURATIONS OF 
LOW RELATIVE HUMIDITY...
...A RED FLAG WARNING IS IN EFFECT FROM 11 AM TO 6 PM EST SATURDAY 
FOR ALL OF SOUTHWEST AND SOUTH CENTRAL GEORGIA DUE TO LONG DURATIONS 
OF LOW RELATIVE HUMIDITY...
...A RED FLAG WARNING IS IN EFFECT UNTIL 8 PM EST THIS EVENING FOR 
SOUTHEASTERN SECTIONS OF THE FLORIDA BIG BEND DUE TO LONG DURATIONS 
OF LOW RELATIVE HUMIDITY...
...A RED FLAG WARNING IS IN EFFECT UNTIL 9 PM EST /8 PM CST/ THIS
EVENING FOR THE REMAINDER OF THE FLORIDA BIG BEND AND ALL OF THE FLORIDA 
PANHANDLE DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY...
...A RED FLAG WARNING IS IN EFFECT FROM 11 AM EST /10 AM CST/ TO 6 PM
EST /5 PM CST/ SATURDAY FOR ALL OF THE FLORIDA BIG BEND AND PANHANDLE 
DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY...

.DISCUSSION...HIGH PRESSURE WITH VERY DRY AIR WILL HOLD ON ACROSS THE 
REGION FOR ONE MORE DAY ON SATURDAY BEFORE A MORE MOIST EASTERLY FLOW 
SETS UP OVER THE AREA ON SUNDAY. THIS SHOULD PUT AN END TO THE RED 
FLAG CONDITIONS WHICH SHOULD LAST AT LEAST INTO EARLY NEXT WEEK.


ALZ065>069-082030-
/O.CAN.KTAE.FW.A.0106.061209T1600Z-061209T2300Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-
124 PM CST FRI DEC 8 2006

...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE
FIRE WEATHER WATCH FOR SATURDAY OVER SOUTHEAST ALABAMA SINCE 
20 FOOT WIND SPEEDS ARE EXPECTED TO REMAIN BELOW 10 MPH AND 
THE KBDI IS EXPECTED TO REMAIN BELOW 500.

$$

GAZ120>126-142>145-155>157-090000-
/O.UPG.KTAE.FW.A.0106.061209T1600Z-061209T2300Z/
/O.NEW.KTAE.FW.W.0131.061209T1600Z-061209T2300Z/
/O.CON.KTAE.FW.W.0130.000000T0000Z-061209T0000Z/
QUITMAN-CLAY-RANDOLPH-CALHOUN-TERRELL-DOUGHERTY-LEE-EARLY-MILLER-
BAKER-MITCHELL-SEMINOLE-DECATUR-GRADY-
224 PM EST FRI DEC 8 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM EST SATURDAY...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. VERY LOW RELATIVE
HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

GAZ127>131-146>148-158>161-090000-
/O.UPG.KTAE.FW.A.0106.061209T1600Z-061209T2300Z/
/O.NEW.KTAE.FW.W.0131.061209T1600Z-061209T2300Z/
/O.CON.KTAE.FW.W.0130.000000T0000Z-061209T0000Z/
WORTH-TURNER-TIFT-BEN HILL-IRWIN-COLQUITT-COOK-BERRIEN-THOMAS-
BROOKS-LOWNDES-LANIER-
224 PM EST FRI DEC 8 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM EST SATURDAY...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. VERY LOW RELATIVE
HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

FLZ007-009>019-026-027-090200-
/O.UPG.KTAE.FW.A.0106.061209T1600Z-061209T2300Z/
/O.NEW.KTAE.FW.W.0131.061209T1600Z-061209T2300Z/
/O.CON.KTAE.FW.W.0130.000000T0000Z-061209T0200Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-
GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-
224 PM EST FRI DEC 8 2006 /124 PM CST FRI DEC 8 2006/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM EST /8 PM CST/
THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM 11 AM EST /10 AM CST/ TO 6 PM
EST /5 PM CST/ SATURDAY...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. VERY LOW RELATIVE
HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

FLZ028-029-034-090100-
/O.UPG.KTAE.FW.A.0106.061209T1600Z-061209T2300Z/
/O.NEW.KTAE.FW.W.0131.061209T1600Z-061209T2300Z/
/O.CON.KTAE.FW.W.0130.000000T0000Z-061209T0100Z/
TAYLOR-LAFAYETTE-DIXIE-
224 PM EST FRI DEC 8 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EST THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM EST SATURDAY...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. VERY LOW RELATIVE
HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

17-GOULD
3 follow-up statements
000 
WWUS82 KTAE 090209
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
909 PM EST FRI DEC 8 2006

...A RED FLAG WARNING IS IN EFFECT FROM 11 AM TO 6 PM EST SATURDAY FOR 
ALL OF SOUTHWEST AND SOUTH CENTRAL GEORGIA DUE TO LONG DURATIONS OF LOW 
RELATIVE HUMIDITY...  

...A RED FLAG WARNING IS IN EFFECT FROM 11 AM EST /10 AM CST/ TO 6 PM
EST /5 PM CST/ SATURDAY FOR ALL OF THE FLORIDA BIG BEND AND
PANHANDLE DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY...

.DISCUSSION...HIGH PRESSURE WITH VERY DRY AIR WILL HOLD ON ACROSS
THE REGION FOR ONE MORE DAY ON SATURDAY BEFORE A MORE MOIST
EASTERLY FLOW SETS UP OVER THE AREA ON SUNDAY. THIS SHOULD PUT AN
END TO THE RED FLAG CONDITIONS WHICH SHOULD LAST AT LEAST INTO
EARLY NEXT WEEK.

FLZ007-009>019-026-027-091230-
/O.EXP.KTAE.FW.W.0130.000000T0000Z-061209T0200Z/
/O.CON.KTAE.FW.W.0131.061209T1600Z-061209T2300Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-
GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-
909 PM EST FRI DEC 8 2006 /809 PM CST FRI DEC 8 2006/

...RED FLAG WARNING HAS EXPIRED FOR FRIDAY...
...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM EST /10 AM CST/
TO 6 PM EST /5 PM CST/ SATURDAY FOR LOW RELATIVE HUMIDITY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM EST /10 AM CST/ TO 
6 PM EST /5 PM CST/ SATURDAY. RELATIVE HUMIDITY VALUES WILL DROP BELOW 
35 PERCENT FOR FOUR OR MORE CONSECUTIVE HOURS ON SATURDAY AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE COMBINATION OF
WIND AND LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH
POTENTIAL.

$$

FLZ028-029-034-GAZ120>131-142>148-155>161-091230-
/O.CON.KTAE.FW.W.0131.061209T1600Z-061209T2300Z/
TAYLOR-LAFAYETTE-DIXIE-QUITMAN-CLAY-RANDOLPH-CALHOUN-TERRELL-
DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY-MILLER-BAKER-
MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR-GRADY-THOMAS-
BROOKS-LOWNDES-LANIER-
909 PM EST FRI DEC 8 2006

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 6 PM EST
SATURDAY FOR LOW RELATIVE HUMIDITY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 6 PM EST SATURDAY. 
RELATIVE HUMIDITY VALUES WILL DROP BELOW 25 PERCENT FOR FOUR OR 
MORE CONSECUTIVE HOURS ON SATURDAY AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE COMBINATION OF
WIND AND LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH
POTENTIAL.

$$

FOURNIER/GIBBS
000 
WWUS82 KTAE 090820
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
320 AM EST SAT DEC 9 2006

...A RED FLAG WARNING IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM
EST THIS EVENING FOR SOUTHWEST AND PORTIONS OF SOUTH CENTRAL
GEORGIA... 
...A RED FLAG WARNING IS IN EFFECT FROM NOON TODAY TO 5 PM EST
THIS AFTERNOON FOR SOUTH CENTRAL GEORGIA... 
...A RED FLAG WARNING IS IN EFFECT FROM 9 AM EST /8 AM CST/ THIS
MORNING TO 7 PM EST /6 PM CST/ THIS EVENING FOR MOST OF THE
FLORIDA PANHANDLE AND BIG BEND... 
...A RED FLAG WARNING IS IN EFFECT FROM NOON EST /11 AM CST/ TODAY
TO 5 PM EST /4 PM CST/ THIS AFTERNOON FOR COASTAL AND SOUTHEASTERN
PORTIONS OF THE FLORIDA BIG BEND...

.DISCUSSION...HIGH PRESSURE WITH VERY DRY AIR WILL HOLD ON ACROSS
THE REGION FOR ONE MORE DAY TODAY BEFORE A MORE MOIST EASTERLY
FLOW SETS UP OVER THE AREA ON SUNDAY. THIS SHOULD PUT AN END TO
THE RED FLAG CONDITIONS AT LEAST THROUGH MOST OF NEXT WEEK. A
FRONTAL SYSTEM WILL RETURN RAIN CHANCES TO THE FORECAST BY
TUESDAY AND THIS WILL CONTINUE INTO THE LATTER PART OF NEXT WEEK.

GAZ120>131-142>146-155>158-092030-
/O.EXT.KTAE.FW.W.0131.061209T1500Z-061210T0000Z/
QUITMAN-CLAY-RANDOLPH-CALHOUN-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-
TIFT-BEN HILL-IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-SEMINOLE-
DECATUR-GRADY-THOMAS-
320 AM EST SAT DEC 9 2006

...RED FLAG WARNING NOW IN EFFECT FROM 10 AM THIS MORNING TO 7 PM
EST THIS EVENING...

THE RED FLAG WARNING IS IN EFFECT DUE TO EXPECTED LONG DURATIONS
OF RELATIVE HUMIDITY BELOW 25 PERCENT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED. THE LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH
POTENTIAL.

$$

GAZ147-148-159>161-092030-
/O.EXT.KTAE.FW.W.0131.061209T1700Z-061209T2200Z/
COOK-BERRIEN-BROOKS-LOWNDES-LANIER-
320 AM EST SAT DEC 9 2006

...RED FLAG WARNING NOW IN EFFECT FROM NOON TODAY TO 5 PM EST
THIS AFTERNOON...

THE RED FLAG WARNING IS IN EFFECT DUE TO EXPECTED LONG DURATIONS
OF RELATIVE HUMIDITY BELOW 25 PERCENT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED. THE LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH
POTENTIAL.

$$

FLZ007-009>013-016>019-026-027-092030-
/O.EXT.KTAE.FW.W.0131.061209T1400Z-061210T0000Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-
320 AM EST SAT DEC 9 2006 /220 AM CST SAT DEC 9 2006/

...RED FLAG WARNING NOW IN EFFECT FROM 9 AM EST /8 AM CST/ THIS
MORNING TO 7 PM EST /6 PM CST/ THIS EVENING...

THE RED FLAG WARNING IS IN EFFECT DUE TO EXPECTED LONG DURATIONS
OF RELATIVE HUMIDITY BELOW 35 PERCENT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED. THE LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH
POTENTIAL.

$$

FLZ014-015-028-029-034-092030-
/O.EXT.KTAE.FW.W.0131.061209T1700Z-061209T2200Z/
GULF-FRANKLIN-TAYLOR-LAFAYETTE-DIXIE-
320 AM EST SAT DEC 9 2006 /220 AM CST SAT DEC 9 2006/

...RED FLAG WARNING NOW IN EFFECT FROM NOON EST /11 AM CST/ TODAY
TO 5 PM EST /4 PM CST/ THIS AFTERNOON...

THE RED FLAG WARNING IS IN EFFECT DUE TO EXPECTED LONG DURATIONS
OF RELATIVE HUMIDITY BELOW 35 PERCENT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED. THE LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH
POTENTIAL.

$$

18-WOOL
000 
WWUS82 KTAE 091903
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
203 PM EST SAT DEC 9 2006

...A RED FLAG WARNING IS IN EFFECT UNTIL 7 PM EST THIS EVENING FOR
SOUTHWEST AND PORTIONS OF SOUTH CENTRAL GEORGIA...

...A RED FLAG WARNING HAS BEEN CANCELLED FOR COOK...BERRIEN
...BROOKS...LOWNDES AND LANIER COUNTIES IN SOUTH-CENTRAL GEORGIA
AND TAYLOR...DIXIE AND LAFAYETTE COUNTIES IN THE EASTERN FLORIDA
BIG BEND...

...A RED FLAG WARNING IS IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS
EVENING FOR MOST OF THE FLORIDA PANHANDLE AND BIG BEND...

...A RED FLAG WARNING IS IN EFFECT UNTIL 5 PM EST /4 PM CST/ FOR
GULF AND FRANKLIN COUNTIES IN THE EASTERN FLORIDA PANHANDLE AND
FLORIDA BIG BEND...

.DISCUSSION...HIGH PRESSURE WITH VERY DRY AIR WILL HOLD ON ACROSS
MUCH OF THE REGION INTO EARLY THIS EVENING BEFORE A MORE MOIST
EASTERLY FLOW SETS UP OVER THE AREA BY SUNDAY. SOME OF THIS
MOISTURE HAS BEGUN TO ADVECT INTO FAR EASTERN PORTIONS OF THE AREA
THIS AFTERNOON PROMPTING THE RED FLAG WARNINGS OVER PORTIONS
SOUTH- CENTRAL GEORGIA AND THE EASTERN FLORIDA BIG BEND TO BE
CANCELLED. THE ADDITIONAL MOISTURE WILL SPREAD ACROSS THE
REMAINDER OF THE AREA THROUGH SUNDAY MORNING AND SHOULD PUT AN END
TO THE RED FLAG CONDITIONS AT LEAST THROUGH MOST OF NEXT WEEK. A
FRONTAL SYSTEM WILL RETURN RAIN CHANCES TO THE FORECAST BY TUESDAY
AND THIS WILL CONTINUE INTO THE LATTER PART OF NEXT WEEK.

FLZ028-029-034-GAZ147-148-159>161-092015-
/O.CAN.KTAE.FW.W.0131.000000T0000Z-061209T2200Z/
TAYLOR-LAFAYETTE-DIXIE-COOK-BERRIEN-BROOKS-LOWNDES-LANIER-
203 PM EST SAT DEC 9 2006

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE RED
FLAG WARNING. 

MOISTURE ADVECTING INTO THE AREA FROM NORTHEAST FLORIDA AND
SOUTHEASTERN GEORGIA WILL HELP KEEP RELATIVE HUMIDITY VALUES A BIT
HIGHER FOR THE REMAINDER OF THE DAY. ALTHOUGH A FEW LOCATIONS MAY
APPROACH CRITICAL LEVELS DURING THE LATE AFTERNOON...LONG
DURATIONS OF CRITICAL FIRE WEATHER CONDITIONS ARE NO LONGER
EXPECTED.

$$

GAZ120>131-142>146-155>158-100000-
/O.CON.KTAE.FW.W.0131.000000T0000Z-061210T0000Z/
QUITMAN-CLAY-RANDOLPH-CALHOUN-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-
TIFT-BEN HILL-IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-SEMINOLE-
DECATUR-GRADY-THOMAS-
203 PM EST SAT DEC 9 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED. THE LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH
POTENTIAL.

$$

FLZ007-009>013-016>019-026-027-100000-
/O.CON.KTAE.FW.W.0131.000000T0000Z-061210T0000Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-
203 PM EST SAT DEC 9 2006 /103 PM CST SAT DEC 9 2006/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/
THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/
THIS EVENING. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED. THE LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH
POTENTIAL.

$$

FLZ014-015-092200-
/O.CON.KTAE.FW.W.0131.000000T0000Z-061209T2200Z/
GULF-FRANKLIN-
203 PM EST SAT DEC 9 2006 /103 PM CST SAT DEC 9 2006/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM EST /4 PM CST/
THIS AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM EST /4 PM CST/
THIS AFTERNOON. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED. THE LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH
POTENTIAL.

$$

14-MROCZKA

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Dec 8, 9:20 AM EST, 5 hours 4 minutes earlier.

Area forecast discussion, Dec 8, 9:20 AM EST, 5 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
920 AM EST FRI DEC 8 2006

.UPDATE...
ARCTIC COLD FRONT CROSSED THE REGION LAST NIGHT USHERING IN THE
COLDEST AIRMASS OF THE SEASON ACROSS THE REGION. TEMPERATURES FELL
INTO THE MIDDLE AND UPPER 20S ACROSS SOUTHEAST ALABAMA AND
SOUTHWEST/SOUTH-CENTRAL GEORGIA AND INTO THE UPPER 20S AND LOWER 30S
ACROSS OUR FLORIDA ZONES. DESPITE 100% OF THE POSSIBLE SUNSHINE
EARLY THIS MORNING...STRONG COLD AIR ADVECTION IS HINDERING THE
TEMPERATURE RISE WITH READINGS STRUGGLING TO GET BACK ABOVE FREEZING
ACROSS MANY LOCATIONS. READINGS WILL EVENTUALLY BOUNCE BACK UP INTO
THE MIDDLE AND UPPER 40S MOST LOCATIONS THIS AFTERNOON WITH A FEW
PLACES IN FLORIDA JUST GETTING OVER THE 50 DEGREE MARK. EVEN SO...A
BRISK NORTH WIND WILL KEEP IT FEELING EVEN COLDER.

COLDEST TEMPERATURES IN A WHILE FOR MANY LOCATIONS STILL ON TAP FOR
THIS OVERNIGHT PERIOD. FREEZE WARNING REMAIN IN EFFECT FOR THE
IMMEDIATE COAST OF THE EASTERN FLORIDA PANHANDLE AND BIG BEND REGION
AND HARD FREEZE WARNINGS IN EFFECT FOR ALL INLAND LOCATIONS OF THE
FORECAST AREA. TEMPERATURES WILL DROP BELOW FREEZING FOR AN EXTENDED
DURATION FOR MANY LOCATIONS TONIGHT WITH MOST LOCATIONS AWAY FROM
THE IMMEDIATE COAST REMAINING BELOW 25 DEGREES FOR SEVERAL HOURS
AFTER MIDNIGHT TONIGHT INTO EARLY SATURDAY MORNING. THE HIGH
PRESSURE CENTER RESPONSIBLE FOR THE COLD TEMPS TONIGHT WILL ACTUALLY
SET UP A BIT TO THE NORTH OF THE FORECAST AREA. THIS WILL ALLOW FOR
THE BEST RADIATIONAL COOLING CONDITIONS TONIGHT TO BE ACHIEVED
ACROSS OUR AL AND GA ZONES WHERE A FEW LOCATIONS ARE LIKELY TO SEE
UPPER TEENS TOWARD SUNRISE ON SATURDAY. FURTHER SOUTH INTO OUR
FLORIDA ZONES A BIT MORE OF A GRADIENT DUE TO THE DISPLACEMENT FROM
THE HIGH CENTER WILL LIKELY NOT ALLOW RADIATIONAL COOLING TO BE
EFFECTIVE ENOUGH FOR LOWS TO REACH THE UPPER TEENS...BUT STILL
EXPECT 3-4 HOURS OF SUB 25 DEGREE TEMPERATURES AWAY FROM THE
IMMEDIATE COAST.

&&

.MARINE...
STRONG COLD AIR ADVECTION CONTINUES ACROSS THE COASTAL WATERS
ALLOWING FOR STRONG WINDS TO CONTINUE THIS MORNING. RECENT
OBSERVATIONS OFFSHORE HAVE BEEN SUSTAINED AROUND 25 KNOTS WITH GUSTS
TO AROUND 30 KNOTS. GRADIENT IS NOT EXPECTED TO RELAX MUCH DURING
THE DAYLIGHT HOURS TODAY AND FOR THAT REASON HAVE EXTENDED THE SMALL
CRAFT ADVISORY FOR THE NEARSHORE WATERS THROUGH THE REMAINDER OF THE
AFTERNOON. THIS MAY NEED TO BE FURTHER EXTENDED WITH THE AFTERNOON
PACKAGE BUT WILL WAIT AND MONITOR FUTURE GUIDANCE AND OBSERVATIONAL
TRENDS. THE SMALL CRAFT ADVISORY REMAINS IN EFFECT ACROSS THE
OFFSHORE LEGS THROUGH TONIGHT.

&&

.AVIATION...
VFR WITH CLEAR SKIES AND GUSTY WINDS WILL DOMINATE THE TAF SITES
TODAY...WITH SOME THIN CIRRUS POSSIBLY RETURNING BY LATE TODAY OR
TONIGHT. WINDS WILL ALSO DIMINISH SIGNIFICANTLY OVERNIGHT.

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...FREEZE WARNING FROM 8 PM THIS EVENING TO 8 AM CST SATURDAY
     FOR THE FOLLOWING ZONES: COFFEE...DALE...GENEVA...HENRY...
     HOUSTON.

     FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY
     AFTERNOON FOR THE FOLLOWING ZONES: COFFEE...DALE...GENEVA...
     HENRY...HOUSTON.

GA...RED FLAG WARNING UNTIL 7 PM EST THIS EVENING FOR THE FOLLOWING
     ZONES: BAKER...CALHOUN...CLAY...DECATUR...DOUGHERTY...
     EARLY...GRADY...LEE...MILLER...MITCHELL...QUITMAN...
     RANDOLPH...SEMINOLE...TERRELL.

     FREEZE WARNING FROM 9 PM THIS EVENING TO 9 AM EST SATURDAY FOR
     THE FOLLOWING ZONES: BAKER...BEN HILL...BERRIEN...BROOKS...
     CALHOUN...CLAY...COLQUITT...COOK...DECATUR...DOUGHERTY...
     EARLY...GRADY...IRWIN...LANIER...LEE...LOWNDES...MILLER...
     MITCHELL...QUITMAN...RANDOLPH...SEMINOLE...TERRELL...
     THOMAS...TIFT...TURNER...WORTH.

     FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY
     AFTERNOON FOR THE FOLLOWING ZONES: BAKER...BEN HILL...
     BERRIEN...BROOKS...CALHOUN...CLAY...COLQUITT...COOK...
     DECATUR...DOUGHERTY...EARLY...GRADY...IRWIN...LANIER...
     LEE...LOWNDES...MILLER...MITCHELL...QUITMAN...RANDOLPH...
     SEMINOLE...TERRELL...THOMAS...TIFT...TURNER...WORTH.

     RED FLAG WARNING UNTIL 7 PM EST THIS EVENING FOR THE FOLLOWING
     ZONES: BEN HILL...BERRIEN...BROOKS...COLQUITT...COOK...
     IRWIN...LANIER...LOWNDES...THOMAS...TIFT...TURNER...WORTH.

FL...FREEZE WARNING FROM 9 PM EST /8 PM CST/ THIS EVENING TO 9 AM
     EST
     /8 AM CST/ SATURDAY FOR THE FOLLOWING ZONES: BAY...
     CALHOUN...COASTAL WALTON...DIXIE...FRANKLIN...GADSDEN...
     GULF...HOLMES...INLAND WALTON...JACKSON...JEFFERSON...
     LAFAYETTE...LEON...LIBERTY...MADISON...TAYLOR...WAKULLA...
     WASHINGTON.

     FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY
     AFTERNOON FOR THE FOLLOWING ZONES: BAY...CALHOUN...DIXIE...
     FRANKLIN...GADSDEN...GULF...HOLMES...INLAND WALTON...
     JACKSON...JEFFERSON...LAFAYETTE...LEON...LIBERTY...
     MADISON...TAYLOR...WAKULLA...WASHINGTON.

     RED FLAG WARNING UNTIL 9 PM EST /8 PM CST/ THIS EVENING FOR THE
     FOLLOWING ZONES: BAY...CALHOUN...FRANKLIN...GADSDEN...
     GULF...HOLMES...INLAND WALTON...JACKSON...JEFFERSON...
     LEON...LIBERTY...MADISON...WAKULLA...WASHINGTON.

     RED FLAG WARNING UNTIL 8 PM EST THIS EVENING FOR THE FOLLOWING
     ZONES: DIXIE...LAFAYETTE...TAYLOR.

GMZ750...SMALL CRAFT ADVISORY UNTIL 22Z THIS AFTERNOON.
GMZ755...SMALL CRAFT ADVISORY UNTIL 22Z THIS AFTERNOON.
GMZ770...SMALL CRAFT ADVISORY UNTIL 12Z SATURDAY.
GMZ775...SMALL CRAFT ADVISORY UNTIL 12Z SATURDAY.

&&

AVIATION...GOULD
REST OF DISCUSSION...MROCZKA
Hazardous weather outlook, Dec 8, 6:21 AM EST, 8 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
621 AM EST FRI DEC 8 2006

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ750-755-770-775-091130-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM
20 TO 60 NM-
621 AM EST FRI DEC 8 2006 /521 AM CST FRI DEC 8 2006/

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH
CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT...
A VERY COLD AND DRY AIRMASS WILL CONTINUE TO POUR INTO THE REGION.
BREEZY WINDS EARLY THIS MORNING WILL CREATE VERY COLD CONDITIONS
WITH WIND CHILL READINGS BETWEEN 10 AND 20 DEGREES BEFORE TEMPERATURES
BEGIN TO WARM AFTER SUNRISE. WARM CLOTHING ALONG WITH GLOVES
SHOULD BE WORN TO MINIMIZE EXPOSURE TO THE COLD.

WINDS WILL RELAX TONIGHT UNDER CLEAR SKIES ALLOWING TEMPERATURES
TO DROP TO THE COLDEST READINGS IN OVER A YEAR ACROSS THE REGION.
TEMPERATURES WILL DROP INTO THE UPPER TEENS TO LOW TWENTIES
TONIGHT AWAY FROM THE COAST YIELDING A HARD FREEZE FOR ALL INLAND
AREAS. RESIDENTS SHOULD TAKE MEASURES TO PROTECT
THEMSELVES...PETS...PLANTS AND EXPOSED UNINSULATED PIPES FROM THE
COLD. AT THE COAST...A FREEZE IS LIKELY WITH TEMPERATURES IN THE
UPPER 20S.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THE COLD AND DRY AIRMASS WILL GRADUALLY MODIFY INTO THE WEEKEND WITH
TEMPERATURES RETURNING TO NORMAL LEVELS BY MONDAY. A COLD FRONT
WILL APPROACH THE REGION BY TUESDAY BRINGING A CHANCE OF RAIN BACK
TO THE FORECAST. THIS COLD FRONT WILL PASS THROUGH THE REGION ON
WEDNESDAY BRINGING CLEARING SKIES AND SLIGHTLY COOLER TEMPERATURES
FOR THURSDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE.

38-GODSEY

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 8, 6:22 AM ESTFreeze WarningTAEBaker, Ben Hill, Berrien, Brooks, Calhoun, Clay and 20 more27 hr

Nearby

Red Flag Warnings in Georgia, 2006Red Flag Warnings in Florida, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.